MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that they obtained elevated col/epi and col/adp results on patient samples and quality controls (qcs).The customer indicated that the error message "maximum test time exceeded" was triggered by the system.The customer reported an incident where they obtained different results on control donors, depending on the cuvette position used to process the sample.Siemens is investigating the issue.Mdrs 9610806-2018-00058, 9610806-2018-00059, 9610806-2018-00060, 9610806-2018-00061, 9610806-2018-00062, 9610806-2018-00063, 9610806-2018-00064, 9610806-2018-00066, 9610806-2018-00067, 9610806-2018-00068, 9610806-2018-00069, 9610806-2018-00070, 9610806-2018-00071, 9610806-2018-00072, and 9610806-2018-00073 were filed for the same event.
 
Event or Problem Description
The customer reported that elevated collagen/ epinephrine (col/epi) and collagen/ adenosine-5'-diphosphate (col/adp) results were obtained on multiple patient samples on the pfa-100 system for several days.The elevated results were reported to the physician(s) and some physician(s) questioned the elevated results.It is unknown if the results provided by the customer were discordant and the results reported to the physician(s) are unknown.The customer did not provide the correct results for the patients impacted and reported that they did not provide correct results to the physician(s).There are no known reports of patient intervention or adverse health consequences due to elevated col/epi and col/adp results obtained on the patient samples.
 
Event or Problem Description
The customer clarified that the results in the initial mdr were reported to the physician(s).
 
Additional Manufacturer Narrative
Additional information (12-july-2018): the initial mdr indicated that the results reported to the physician(s) were unknown.The customer indicated that there were no mechanical errors on the system at the time of the event and that they ran patient samples after the system passed self-tests.The customer also re-calibrated pipettes, tested new cartridges and ruled out sample and reagent handling issues.The customer attributed the cause of the elevated results to the age of the affected system and decided to replace the pfa-100 system with a new system.Siemens further investigated the data and determined that there was no indication that the patient results were discordant.While the elevated quality control recoveries suggested a system issue, there was no indication that a system or reagent malfunction contributed to the elevated col/epi and col/adp results.The cause of the elevated col/epi and col/adp results is unknown.No further evaluation of this device is required.Mdrs 9610806-2018-00058_s1, 9610806-2018-00059_s1, 9610806-2018-00060_s1, 9610806-2018-00061_s1, 9610806-2018-00062_s1, 9610806-2018-00063_s1, 9610806-2018-00064_s1, 9610806-2018-00066_s1, 9610806-2018-00067_s1, 9610806-2018-00068_s1, 9610806-2018-00069_s1, 9610806-2018-00070_s1, 9610806-2018-00071_s1, 9610806-2018-00072_s1, and 9610806-2018-00073_s1 were filed for the same event.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7689190
Report Number9610806-2018-00065
Device Sequence Number2770908
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1